Alert archive / Alabama / Special Marine Warnings in 2003

Special Marine Warning 150, NWS Mobile, AL

July 18, 2003

NWS Mobile, AL issued this special marine warning at Jul 18, 2003, 3:31 PM CDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2003, 3:31 PM CDT (20:31 UTC)
Expired
Jul 18, 2003, 4:30 PM CDT
In force
59 min
Issued by
NWS Mobile, AL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jul 18, 2:30 AM CDT, 13 hours 1 minute earlier.

Area forecast discussion, Jul 18, 2:30 AM CDT, 13 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
230 AM CDT FRI JUL 18 2003

.SHORT TERM...PERSISTENT TROF CONTINUES OVER THE EASTERN U.S.
WITH STRONG UPPER RIDGE HOLDING ACROSS MUCH OF THE SOUTH CENTRAL
U.S...STRETCHING EAST TO THE MID MS RIVER VALLEY. EAST OF THE RIDGE
CONVECTION CONTINUES TO DEVELOP ALONG ITS PERIPHERY AS A SERIES OF
VORTS CONTINUE TO TRACK SOUTHWARD ACROSS MUCH OF THE SE. LATEST
IR/WV LOOPS SHOW WEAKENING VORT MOVING OFF THE LA COAST WITH THE
NEXT IMPULSE MOVING SOUTHWARD ACROSS TN INTO N AL. WITH THIS BELIEVE
ANOTHER ROUND OF MOSTLY AFTERNOON AND EARLY EVENING CONVECTION WILL
BE LIKELY WITH THE BEST COVERAGE OCCURRING ACROSS THE SOUTHERN HALF
OF THE CWFA DUE TO BETTER MOISTURE CONVERGE FROM AFTERNOON SEABREEZE
EFFECTS. CURRENT RAOB AND MODEL SOUNDINGS SUGGEST A FEW STORMS COULD
BE STRONG TO SEVERE AS DRY AIR CONTINUES IN THE MID LEVELS...ALONG
WITH SLIGHTLY STEEPER LAPSE RATES OCCURRING WELL INLAND WHERE STORMS
WILL INITIALLY DEVELOP BEFORE MOVING SOUTHWARD TOWARDS THE COAST.
WILL STAY CLOSE TO CURRENT FORECAST TEMPS THOUGH DID NOTICE TEMPS
WERE SLIGHTLY WARMER YESTERDAY OVER MUCH OF THE WESTERN HALF OF THE
CWFA DUE TO INCREASED SUBSIDENCE FORM THE WEST.

.EXTENDED...STRONG UPPER RIDGE WILL RETROGRADE WEST AS DEEPENING
TROUGH DEVELOPS ACROSS MUCH OF THE EASTERN U.S. BY EARLY NEXT WEEK
TROF BECOMES WELL AMPLIFIED GIVING WAY TO INCREASED FORCING ALOFT AS
A SERIES OF VORTS TRACK EASTWARD ACROSS THE DEEP SOUTH. BASICALLY A
WETTER PATTERN LOOKS TO BE DEVELOPING FOR AT LEAST THE FIRST HALF OF
NEXT WEEK POSSIBLY GIVING WAY TO MORE MINOR FLOODING PROBLEMS DUE TO
SATURATED CONDITIONS ALREADY IN PLACE.

.MARINE...WILL CONTINUE WITH A LIGHT TO MODERATE WEST TO SOUTHWEST
FLOW THROUGH MUCH OF THE WEEKEND WITH SEAS AROUND 2 FEET. AS EASTERN
TROF DIGS LATE IN THE WEEKEND INTO NEXT WEEK PRESSURE GRADIENTS OVER
NORTH CENTRAL GULF WILL INCREASE AS TROF INTERACTS WITH BERMUDA LIKE
SFC HIGH OVER THE EAST AND NORTH CENTRAL GULF.

.FIRE...NO CONCERNS.

/32

.PRELIMINARY TEMPS / POPS...

MOBILE     92 74 91 75 / 40 20 50 40
PENSACOLA  90 75 90 76 / 40 20 40 40
DESTIN     88 77 88 78 / 40 20 40 40
EVERGREEN  91 72 91 73 / 40 20 50 40
WAYNESBORO 93 73 91 72 / 30 20 50 40
CAMDEN     93 73 92 72 / 40 20 50 40

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

22/01
Hazardous weather outlook, Jul 18, 6:00 AM CDT, 9 hours 31 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI JUL 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...(TODAY AND TONIGHT)

SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION ONCE AGAIN
TODAY. MOVEMENT WILL BE MOSTLY TO THE SOUTHWEST AT 10 TO 20 MPH.
SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE WIND GUSTS TO
AROUND 50 MPH OR SMALL TO MEDIUM SIZE HAIL. FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE LIKELY WITH MOST THUNDERSTORMS THROUGH THIS
EVENING.

OVER THE COASTAL WATERS...ISOLATED WATERSPOUTS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)

SCATTERED ...MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE
EXPECTED EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE
REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:07 PM CDTSevere Thunderstorm WarningMOBClarke23 min
Jul 17, 7:32 PM CDTSevere Thunderstorm WarningMOBClarke58 min
Jul 17, 8:05 PM CDTSevere Thunderstorm WarningMOBWashington40 min
Jul 18, 3:44 PM CDTSevere Thunderstorm WarningMOBSanta Rosa46 min

Nearby

Special Marine Warnings in Alabama, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.